Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Fever, low WBC, platelet count, elevated liver enzymes. Taking advil, tylenol. Blood test, hepatitis test done. Treatment?

My husband, age 55, had an unexplained fever (99+ to 101.6 range) for four days; low white blood count, low platelet count, elevated liver enzymes . We ve reduced Tylenol/ Advil to minimum; alcohol consumption estimated at 2 drinks per week. Waiting on hepatitus and tick related blood work results. No other symptoms (no sore throat , congestion, etc.). Night sweats . Last night awoke with a headache. Dr. prescribed Doxycylene (100 mg 2x/day) and plans to retest next week; we are on day 3 (5th dosage) of the antibiotic. Family doctor thinks it could be a very bad virus; I am concerned with the lack of other symptoms to be just a virus. Should I ask they test for something else?
Asked On : Sat, 14 Jul 2012
Answers:  2 Views:  664
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi welcome to HCMForum. as you are describing
it appears to be not a major problem. low white
cell count and platelet count may be trancient
and repeate testing may be necesory. The tests
specific to fevers are Ig tests for tb dengue etc.
I hope you are satisfied with my reply. thank you.
Answered: Tue, 17 Jul 2012
I find this answer helpful
Ayurveda Specialist Dr. Sreedhar.Tirunagari's  Response
This could be viral fever.Consult gastroenterologist
Answered: Tue, 17 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor